Econometrica: Jul 1977, Volume 45, Issue 5

The Asymptotic Properties of a Maximum Likelihood Estimator for a Model of Markets in Disequilibrium

https://doi.org/0012-9682(197707)45:5<1205:TAPOAM>2.0.CO;2-S
p. 1205-1220

Michael J. Hartley, Parthasaradhi Mallela

This paper considers the problem of estimating the parameters of linear demand and supply equations in cases where prices are set exogenously and do not, in general, clear the market. The particular feature of the problem is that the quantities demanded and supplied are not explicitly observed. Instead, we observe the quantity actually transacted--assumed to be determined as the smaller of these two. The maximum likelihood estimator is examined and the asymptotic properties are derived.

Log In To View Full Content

Back